MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SMALL HEXAGONAL SCREWDRIVER 2.5MM WIDTH ACROSS FLATS; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH SMALL HEXAGONAL SCREWDRIVER 2.5MM WIDTH ACROSS FLATS; SCREWDRIVERS
Catalog Number 314.070
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during an unknown procedure on an unknown date one (1) 2.5mm hexagonal screwdriver with groove was found to have spots on the pack and were only noticed in the opening of the kit when the patient was in the anesthetized room.The surgeon did not use j&j material and requested competitor material.According to the customer, the use of celeron cable instruments was no longer allowed by anvisa due to the possibility of impregnation of the devices during cleaning.The customer complains that after sterilization, these instruments have stained the packaging the used to protect the cable during sterilization and reported that the cable materials was porous.The procedure was successfully completed with a surgical delay.Patient outcome was unknown.This report is for one (1) small hexagonal screwdriver.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted: part: 314.070.Lot: 3029771.Manufacturing site: haegendorf.Release to warehouse date: 11.Nov.2008.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.A product investigation was conducted.Visual inspection: visual inspection performed at customer quality (cq) of the complaint device confirmed the condition of foreign substance next to the device.The photos show a brown substance on the paper next to the phenolic handle instrument.The actual device was returned to cq, however no foreign substance was observed on the device.It is possible that the sterilization/decontamination process at monument has removed any evidence of the brown substance.The received image condition does agree with the complaint description.Complaint cannot definitively confirm that the stain originated from the complaint device as the returned device is not leaching any brown residue.Synthes recommends to follow the available reprocessing instructions to avoid possible problems as part of our aspiration to offer the best quality products to our clients, in 2013, synthes initiated a program to replace the canevasit/phenolic handles of all instruments sold with either medical grade silicone rubber or polyphenylsulfone (ppsu).We have identified over 300 different instruments with canevasit/phenolic handles.Many of the most sold articles are already available in either silicone or ppsu.We at depuy synthes like to assure you that we are committed to offer all instruments with either silicone or ppsu handles by end 2021 and like to thank you for your cooperation and patience.A dimensional inspection is not relevant for this complaint condition.Investigation conclusion: a definitive assignable root cause for the reported condition could not be determined based on the provided information.This complaint is confirmed for photo showing staining but not confirmed for the stains originating from the complaint device or how the stains occurred.No product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SMALL HEXAGONAL SCREWDRIVER 2.5MM WIDTH ACROSS FLATS
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8505472
Report Number8030965-2019-62710
Device Sequence Number11098198
Product Code HXX
UDI-Device Identifier07611819019829
UDI-Public(01)07611819019829
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.070
Device Lot Number3029771
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2019
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer06/14/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date06/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1